Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 377, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 19, 2006, 3:41 PM CDT for Benton County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2006, 3:41 PM CDT (20:41 UTC)
- Expired
- Aug 19, 2006, 4:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Benton County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 861 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 192045 SVROHX TNC005-192115- /O.NEW.KOHX.SV.W.0377.060819T2041Z-060819T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 341 PM CDT SAT AUG 19 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BENTON COUNTY IN TENNESSEE * UNTIL 415 PM CDT * AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BIG SANDY...OR ABOUT 9 MILES NORTH OF CAMDEN...AND MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... IN THE AREA BETWEEN CHERRY GROVE AND FAXON AT 400 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3631 8816 3615 8827 3600 8797 3619 8784 $$ JLM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:03 PM CDT, 38 minutes earlier.
Area forecast discussion, Aug 19, 3:03 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 303 PM CDT SAT AUG 19 2006 .DISCUSSION... ISOLATED SHOWERS AND THUNDERSTORMS STRETCH ACROSS THE MID STATE AT THIS TIME. THE MAIN FRONTAL BOUNDARY IS STILL LOCATED WELL NW OF TN AND EXTENDS FROM OH WESTWARD THROUGH MO. PRECIP COVERAGE IS MORE WIDESPREAD ACROSS EASTERN KY. THIS IS IN RESPONSE TO A SERIES OF UPPER IMPULSES MOVING EASTWARD WITHIN THE FLOW ALOFT. TONIGHT...FRONTAL BOUNDARY WILL BEGIN TO MOVE SOUTHEAST AS THE SFC HIGH ACROSS THE NORTHERN/CENTRAL PLAINS STRENGTHENS. ALL THE WHILE...ADDITIONAL UPPER LEVEL IMPULSES WILL HELP KEEP A CHANCE OF ISOLATED TO SCATTERED CONVECTION GOING. LOOKS LIKE THERE WILL BE SOME EARLY EVENING CONVECTION TONIGHT WITH A BREAK IN THE ACTIVITY THEREAFTER. BUT...BY SUNRISE...SCATTERED SHOWERS AND TSTMS WILL AGAIN BE ON THE INCREASE ACROSS KY AND WILL BE MOVING SOUTHEAST TOWARD THE MID STATE.BY 12Z...THE FRONTAL BOUNDARY WILL BE MOVING THROUGH KY AND WILL INCREASE THE LOW LEVEL FORCING OUT AHEAD OF IT. 40- 50 POPS WILL BE IN THE FCST FOR SUNDAY AS THE BOUNDARY...THOUGH WEAKENING...WILL REMAIN OVER TN. MAV GUIDANCE HAS BEEN TOO COOL FOR OVERNIGHT LOWS. WITH JUST A 30 POP FOR BNA...WILL GO AHEAD AND RAISE TEMPS 2 TO 3 DEGREES AT BNA. SUN NT LOOKS LIKE THE LEAST ACTIVE PERIOD...ALTHOUGH AN INVERTED TROUGH AND UPPER SHORTWAVE WILL BE STRENGTHENING NEAR THE MS RIVER. THESE 2 FEATURES WILL MOVE VERY SLOWLY EASTWARD BRINGING WITH THEN A GOOD CHANCE OF SHOWERS AND TSTMS FOR MONDAY AND MON NT. A DRIER NORTHERLY FLOW FINALLY TAKES HOLD BY TUESDAY NIGHT AND WED. THROUGH THE EXT...DRIER WEATHER IS IN STORE WITH TEMPS JUST A DEGREE OR SO ABOVE NORMAL. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 73 88 71 88 / 30 50 20 50 CLARKSVILLE 71 88 70 87 / 30 50 30 60 CROSSVILLE 67 83 66 84 / 30 50 20 40 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Aug 19, 5:30 AM CDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SAT AUG 19 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-201030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT SAT AUG 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY OVER WESTERN SECTIONS OF KENTUCKY...AND DROP SOUTHEASTWARD INTO NORTHERN MIDDLE TENNESSEE BY THIS AFTERNOON. A FEW STORMS MAY BE SEVERE WITH DAMAGING STRAIGHT LINE WINDS...AND TORRENTIAL DOWNPOURS OF RAIN. A CHANCE FOR THUNDERSTORMS WILL PERSIST THROUGH TONIGHT...AS A COLD FRONT APPROACHES THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A MOIST AIR MASS WILL REMAIN OVER MIDDLE TENNESSEE SUNDAY THROUGH MONDAY NIGHT...WITH A CHANCE FOR THUNDERSTORMS THROUGH THE PERIOD. SOME STORMS COULD BE STRONG...WITH GUSTY WINDS AND HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE TODAY AND THIS EVENING. 19
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.